Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 16, NWS Jackson, KY

May 1, 2016Elliott County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 1, 2016, 3:18 PM EDT for Elliott County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2016, 3:18 PM EDT (19:18 UTC)
Expired
May 1, 2016, 3:45 PM EDT
In force
27 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Elliott County, KY

The radar

The Jackson,KY radar (KJKL), 68 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

974 
WUUS53 KJKL 011918
SVRJKL
KYC063-011945-
/O.NEW.KJKL.SV.W.0016.160501T1918Z-160501T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 345 PM EDT

* AT 318 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CULVER...OR
  NEAR SANDY HOOK...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CULVER AND ISONVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3817 8298 3818 8296 3817 8295 3817 8292
      3811 8289 3809 8293 3806 8295 3806 8308
      3815 8310 3818 8299
TIME...MOT...LOC 1918Z 265DEG 20KT 3811 8301 

HAIL...1.00IN
WIND...60MPH
 
$$

JMW
2 follow-up statements
695 
WWUS53 KJKL 011927
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT SUN MAY 1 2016

KYC063-011945-
/O.CON.KJKL.SV.W.0016.000000T0000Z-160501T1945Z/
ELLIOTT KY-
327 PM EDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EAST CENTRAL ELLIOTT COUNTY...

AT 326 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CULVER...OR 7
MILES SOUTHEAST OF GRAYSON LAKE STATE PARK...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CULVER AND ISONVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3817 8298 3818 8296 3817 8295 3817 8292
      3811 8289 3809 8293 3806 8295 3806 8308
      3815 8310 3818 8299
TIME...MOT...LOC 1926Z 265DEG 20KT 3811 8295 

HAIL...1.00IN
WIND...60MPH
 
$$

JMW
947 
WWUS53 KJKL 011941
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
341 PM EDT SUN MAY 1 2016

KYC063-011951-
/O.EXP.KJKL.SV.W.0016.000000T0000Z-160501T1945Z/
ELLIOTT KY-
341 PM EDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELLIOTT COUNTY
WILL EXPIRE AT 345 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.

LAT...LON 3817 8298 3818 8296 3817 8295 3817 8292
      3811 8289 3809 8293 3806 8295 3806 8308
      3815 8310 3818 8299
TIME...MOT...LOC 1940Z 265DEG 20KT 3811 8295 

$$

JMW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:33 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 1, 1:33 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
133 PM EDT SUN MAY 1 2016

.UPDATE...
ISSUED AT 1144 AM EDT SUN MAY 1 2016

ISSUED AN UPDATE TO THE FORECAST THIS MORNING TO REMOVE MORNING
POPS THROUGH NOON. ANTICIPATING AFTERNOON CONVECTION AS SKIES
CLEAR AND INSTABILITY INCREASES. HAVE INCREASED POPS THROUGH THE
AFTERNOON TO ACCOUNT FOR THE IMPENDING CONVECTION THIS AFTERNOON.
HIGHS GETTING INTO THE MID 70S THIS AFTERNOON SEEM LIKELY WITH THE
DISSIPATING CLOUD COVER AS WELL. HAVE UPDATED THE GRIDS AND SENT
OUT A NEW ZFP.

UPDATE ISSUED AT 806 AM EDT SUN MAY 1 2016

UPDATED NEAR TERM POP BASED ON LATEST RADAR TRENDS.
OTHERWISE...JUST BLENDED OBS INTO THE FORECAST.|

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 454 AM EDT SUN MAY 1 2016

LOW PRESSURE CENTERED OVER MISSOURI WAS BRINGING WARM AIR
ADVECTION/ISENTROPIC LIFT TO OUR AREA DURING THE NIGHT AS A
DIFFUSE WARM FRONT PASSES NORTH AND EAST...WITH SHOWERS AND
THUNDERSTORMS RESULTING. THERE HAS BEEN TRAINING OF CELLS...AND
HYDRO PROBLEMS WERE STARTING TO CROP UP. HARDEST HIT AREAS SHOULD
BE SEEING PRECIP TAPER OFF IN THE NEXT COUPLE OF HOURS...AND AT
THIS POINT WILL HANDLE PROBLEMS WITH STATEMENTS/WARNINGS.

THE WARM FRONT WILL BECOME BETTER DEFINED AS IT MOVES TO OUR
NORTH AND EAST TODAY...LEAVING US IN THE WARM SECTOR OF THE
WEATHER SYSTEM. THE EXISTING PRECIP SHOULD FOLLOW THE BEST
ISENTROPIC LIFT...AND SHIFT EAST OF OUR AREA THIS MORNING. THIS
WILL LEAVE A BREAK FOR AT LEAST A TIME TODAY. HEATING WILL RESULT
IN STRONG DESTABILIZATION BY THIS AFTERNOON. THE QUESTION WILL BE
WHETHER OR NOT ANY PERTURBATIONS IN THE FLOW ALOFT WILL BE ENOUGH
TO HELP INITIATE CONVECTION. IF CONVECTION DOES GO UP...THERE IS A
SEVERE THREAT DUE TO THE DEGREE OF INSTABILITY AND STILL SOME
MARGINAL SHEAR LATE TODAY/THIS EVENING.

WILL LOOK FOR PRECIP TO DWINDLE TONIGHT WITH LOSS OF HEATING. THE
LOW CENTER WILL MOVE EAST ACROSS OH AND INTO PA TONIGHT...SENDING
A COLD FRONT SOUTHEAST INTO KY. IT WILL STALL AND ANOTHER LOW
PRESSURE WAVE RIPPLING NORTHEAST ALONG THE FRONT WILL BRING A
POTENTIAL FOR MORE SHOWERS/STORMS ON MONDAY...ESPECIALLY IN THE
AFTERNOON.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 523 AM EDT SUN MAY 1 2016

A DRASTIC PATTERN CHANGE WILL TAKE EFFECT OVER THE REGION AS WE
HEAD THROUGH THE UPCOMING WEEK...WITH MUCH COOLER WEATHER
ANTICIPATED HEADING THROUGH THE FIRST WEEK OF MAY. THE PERIOD WILL
START AS MOISTURE FROM A SHORTWAVE LEADS TO SOME LIGHT SHOWERS
ACROSS EASTERN KENTUCKY. BEST POPS WILL BE IN SOUTHEASTERN
KENTUCKY...TRAILING OFF TO THE NORTHEAST. SOME QUESTION AS TO HOW
MUCH RAIN SHOWER ACTIVITY LINGERS INTO TUESDAY AS MODELS KEEP IT
FAIRLY UNSETTLED THROUGH THE DAY WITH ANOTHER WEAK WAVE DROPPING
IN FROM THE NORTH. THUS...WILL MAINTAIN SOME LOW POPS THROUGH
TUESDAY. A POSSIBLE BREAK FROM SHOWERS WILL BE SEEN TUESDAY NIGHT
INTO WEDNESDAY. HOWEVER...OUR NEXT POTENT SHORTWAVE TROUGH WILL
DROP SOUTH LATE WEDNESDAY AND WEDNESDAY NIGHT...PRODUCING ANOTHER
CHANCE FOR RAIN...ALONG WITH USHERING IN MUCH COOLER WEATHER.
TEMPERATURES ON THURSDAY MAY HOLD IN THE 50S...WITH OVERNIGHT LOWS
INTO FRIDAY INTO THE LOW 40S. WE MAY STAY IN THE 50S YET AGAIN ON
FRIDAY...BEFORE WE START TO MODERATE HEADING INTO NEXT WEEKEND.
HOWEVER...THERE WILL BE PLENTY OF CLOUDS AND RAIN CHANCES THROUGH
THE END OF THE WEEK...AND POSSIBLY INTO THE WEEKEND AS A DEEP
UPPER LEVEL TROUGH REMAINS OVER THE EASTERN CONUS. THIS WILL SETUP
UP SEVERAL WAVES DROPPING SOUTH ALONG WITH UPSLOPE NORTHWEST FLOW
WILL PROVIDE PLENTY OF SUPPORT FOR SHOWERS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 133 PM EDT SUN MAY 1 2016

SHOWERS AND THUNDERSTORMS HAVE CLEARED OUT OF THE AREA THIS
AFTERNOON WITH A FEW MVFR CIGS LEFTOVER FROM LINGERING LOW LEVEL
CLOUD CLOVER. MUCH OF THE AREA IS BREAKING OUT INTO PARTLY CLOUDY
SKIES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE
THIS AFTERNOON AND MOVE INTO THE AREA. MUCH OF THE AREA WILL BE IN
VFR CONDITIONS WITH SOME ISOLATED LOW CIGS AND VIS WITH THE
SCATTERED STORMS. WITH A MOIST AREA HEADING INTO TONIGHT...SOME
FOG AND LOW CIGS WILL DEVELOP IN THE VALLEYS TONIGHT WITH MOST TAF
SITES GOING DOWN TO IFR AND BELOW. WINDS WILL REMAIN LIGHT
THROUGH TONIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SHALLENBERGER
SHORT TERM...HAL
LONG TERM...KAS
AVIATION...SHALLENBERGER
Hazardous weather outlook, May 1, 3:16 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT SUN MAY 1 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-022230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
316 PM EDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE
STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS
MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WIND THROUGH MONDAY NIGHT.

HAL/SHALLENBERGER

In the hours before

Local storm report, May 1, 9:39 AM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
939 AM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FLOOD            DOTSON                  37.65N 82.86W
05/01/2016                   FLOYD              KY   NWS EMPLOYEE

            WATER IS OVER GRANNY FITZ BRIDGE RD.

&&

TBREWER
Local storm report, May 1, 9:42 AM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
942 AM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       2 ESE TALBERT           37.41N 83.43W
05/01/2016  M3.77 INCH       BREATHITT          KY   NWS EMPLOYEE

            24 HOUR RAINFALL TOTAL.

&&

TBREWER
Special weather statement, May 1, 3:01 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
301 PM EDT SUN MAY 1 2016

KYZ104-011930-
ELLIOTT-
301 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT ELLIOTT...

AT 300 PM EDT...A STRONG THUNDERSTORM WAS OVER SANDY HOOK...MOVING
EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SANDY HOOK...CULVER...LITTLE SANDY...ISONVILLE AND NEWFOUNDLAND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3817 8298 3818 8296 3817 8295 3818 8292
      3814 8291 3812 8289 3810 8291 3809 8293
      3805 8295 3806 8322 3814 8321 3818 8299
TIME...MOT...LOC 1900Z 273DEG 23KT 3809 8313

JMW
Special weather statement, May 1, 3:16 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT SUN MAY 1 2016

KYZ106>109-011945-
WOLFE-MORGAN-JOHNSON-MAGOFFIN-
316 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WOLFE...MORGAN...JOHNSON...
MAGOFFIN...

AT 316 PM EDT...A STRONG THUNDERSTORM WAS OVER ADELE...OR 10 MILES
SOUTH OF WEST LIBERTY...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...MASON...BROWNLOW...HAGER...PERLIE...BETHANNA...CUTUNO...
ELSIE...BALLOT...HOLLIDAY...EPSON...KERNIE...SELLARS...FLAT FORK...BURNING
FORK...CANNEL CITY...CONLEY...BLOOMINGTON...STRINGTOWN AND LICKSBURG.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 58
AND 76.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3769 8294 3772 8336 3779 8336 3786 8292
TIME...MOT...LOC 1916Z 265DEG 20KT 3776 8329

JMW

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 9:55 PM EDTSpecial Weather StatementJKLLaurel65 min
May 1, 2:24 AM EDTSevere Thunderstorm WarningJKLPulaski, Wayne36 min
May 1, 2:59 AM EDTSpecial Weather StatementJKLPulaski31 min
May 1, 3:20 AM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, McCreary, Owsley, Pulaski and 2 more3 hr
May 1, 4:17 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Knott, Leslie, Magoffin and 2 more3 hr
May 1, 4:23 AM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie, McCreary, Whitley3 hr
May 1, 4:30 AM EDTFlash Flood WarningJKLBreathitt, Clay, Owsley, Perry3 hr
May 1, 5:27 AM EDTAreal Flood AdvisoryJKLFloyd, Martin, Pike3 hr
May 1, 6:09 AM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, McCreary, Pulaski3 hr
May 1, 7:05 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Whitley3 hr
May 1, 7:18 AM EDTFlash Flood WarningJKLBell, Knox, Whitley3 hr
May 1, 7:23 AM EDTAreal Flood WarningJKLBreathitt, Clay, Owsley, Perry6 hr
May 1, 7:30 AM EDTAreal Flood WarningJKLBreathitt, Floyd, Knott, Magoffin, Martin, Pike5 hr
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLClay4 days
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLOwsley4 days
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLLee4 days
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLEstill4 days
May 1, 12:07 PM EDTRiver Flood AdvisoryJKLMagoffin7 hr
May 1, 2:15 PM EDTRiver Flood AdvisoryJKLBreathitt4 days
May 1, 3:01 PM EDTSpecial Weather StatementJKLElliott29 min
May 1, 3:16 PM EDTSpecial Weather StatementJKLMagoffin29 min
May 1, 3:36 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin24 min
May 1, 3:41 PM EDTSpecial Weather StatementJKLFleming34 min
May 1, 3:50 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan25 min
May 1, 3:55 PM EDTSpecial Weather StatementJKLMagoffin35 min
May 1, 3:59 PM EDTSevere Thunderstorm WarningJKLFleming31 min
May 1, 4:04 PM EDTRiver Flood WarningJKLOwsley18 hr
May 1, 4:04 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin26 min
May 1, 4:13 PM EDTSpecial Weather StatementJKLRowan17 min
May 1, 4:24 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike36 min
May 1, 4:54 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike36 min
May 1, 5:06 PM EDTRiver Flood WarningJKLLee30 hr
May 1, 5:06 PM EDTRiver Flood WarningJKLEstill59 hr
May 1, 5:17 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Powell28 min
May 1, 5:26 PM EDTSevere Thunderstorm WarningJKLMartin, Pike16 min
May 1, 5:28 PM EDTSpecial Weather StatementJKLBath, Montgomery32 min
May 1, 5:31 PM EDTSpecial Weather StatementJKLMagoffin29 min
May 1, 5:35 PM EDTSpecial Weather StatementJKLMenifee, Powell25 min
May 1, 5:40 PM EDTSpecial Weather StatementJKLWolfe35 min
May 1, 5:54 PM EDTSpecial Weather StatementJKLElliott, Rowan36 min
May 1, 5:55 PM EDTSpecial Weather StatementJKLFloyd35 min
May 1, 5:57 PM EDTSpecial Weather StatementJKLWolfe33 min
May 1, 6:06 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 22 more6 hr
May 1, 6:08 PM EDTSevere Thunderstorm WarningJKLMagoffin, Menifee, Morgan, Wolfe37 min
May 1, 6:11 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Martin, Pike3 hr
May 1, 6:14 PM EDTSpecial Weather StatementJKLPerry31 min
May 1, 6:17 PM EDTSpecial Weather StatementJKLElliott28 min
May 1, 6:26 PM EDTSpecial Weather StatementJKLFloyd34 min
May 1, 6:28 PM EDTSpecial Weather StatementJKLMagoffin32 min
May 1, 6:37 PM EDTRiver Flood WarningJKLMagoffin11 hr
May 1, 6:37 PM EDTRiver Flood WarningJKLMagoffin11 hr
May 1, 6:45 PM EDTSevere Thunderstorm WarningJKLMagoffin, Morgan30 min
May 1, 6:47 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike43 min
May 1, 6:57 PM EDTAreal Flood AdvisoryJKLElliott, Morgan, Rowan3 hr
May 1, 7:03 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin, Martin27 min
May 1, 7:22 PM EDTSevere Thunderstorm WarningJKLPike23 min
May 1, 7:24 PM EDTSpecial Weather StatementJKLMartin36 min
May 1, 7:34 PM EDTSpecial Weather StatementJKLKnott26 min
May 1, 7:36 PM EDTSpecial Weather StatementJKLWolfe24 min
May 1, 7:39 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Letcher, Magoffin, Pike6 hr
May 1, 7:39 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Pike36 min
May 1, 7:57 PM EDTSpecial Weather StatementJKLWolfe33 min
May 1, 7:59 PM EDTSpecial Weather StatementJKLPike31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.